Thyroid UK

Advice please

Hi am posting for my 30 year old wife. She has Hashimotos diagnosed 2013 and she recently had her thyroid medication stopped. She is feeling unwell with increased thirst, dry skin, dizziness, hair loss, dry skin, muscle cramps, heavy menstrual bleeds, tiredness. Endo has written to GP saying the symptoms are not low thyroid.

TSH 0.02 (0.27 - 4.20)

Free T4 20.8 (12 - 22)

Free T3 4.0 (3.1 - 6.8)

Thyroid peroxidase antibody 278 (<34)

Thyroglobulin antibody 253.5 (<115)

(175mcg levothyroxine, previously on T3 added to levothyroxine which she felt better on)

Thanks for reading.

9 Replies

Please could you post your wife's blood test results on here as there are many knowledgeable people who can help you understand what is happening. Get a print out from your surgery if you have not got them or you can register for online access if in England. There has been a recent spate of Endocrinologists stopping people's medication for no good reason other than the NHS trying to cut back on the prescription of T3. This may not be the case for your wife but if someone has needed thyroid medication for that long then it seems very strange to stop it now.

1 like

Added thanks


Your wife's medication should not have been stopped. I would make a complaint. It's cruel to treat thyroid patients this way by withdrawing critical medication that will inevitably result in them feeling extremely unwell.

You can see for yourself that your wife's T4 is in range and her T3 is very low in range, therefore she was not overmedicated.

TSH result is irrelevant since it's a pituitary hormone that signals the thyroid to produce more hormone if there is not enough in the body. If the TSH is low it's because the pituitary is not signalling the thyroid to produce more hormone. This was likely because your wife was taking T3.

Stopping thyroid medication makes people extremely unwell and its not necessary to do this. Restarting it again will also make people feel unwell and it can take about a year to get thyroid meds back on track so the Endo has consigned your wife to many months of ill health which I believe is irresponsible and unprofessional medical practice. The Endo clearly doesn't understand thyroid disease and shouldn't be treating thyroid patients at all.

Go to a new GP and insist that your wife's medication is restored. Also insist that ferritin, B12, folate and vitamin D are tested because removing your wifes T3 medication is likely to have made her vitamin deficient which will add to her symptoms.

When you get the results, post them here for help and advice. Don't whatever you do, take your docs advice that all is ok. They will say fine if anywhere in NHS range but this does not mean we will feel well. All vitaamins need to be mid-range and B12 needs to be high in range for levothyroxine to work well.


She has had vitamins and minerals tested, I don't think she is being treated for them correctly. Thanks


If you post the results, knowledgeable people will respond I'm sure.



Who has stopped your wife's medication and what reason did they give for doing so?


The endo stopped her T3 saying it wouldn't help her and her GP stopped her levothyroxine 3 weeks later due to below range TSH


Find a new GP quickly, they are making your wife ill.

1 like


Endo was a plank for stopping T3 if it was helping her but GP is a real pillock for stopping her 175mcg. GP has no business interfering in endo's treatment plan either. Your wife's TSH was suppressed but that is to be rexpected on 175mcg. FT4 and FT3 were within range so she wasn't overmedicated.

Some patients need TSH suppressed to deliver reasonable FT4 and FT3. Read Treatment Options in Email if you would like a copy of the Pulse article to show your GP.

Your wife should continue taking whatever Levothyroxine she has and should see another doctor at her practice to get her prescription reinstated ASAP. Tell her to contact her endo if ASAP if her GP persists in this nonsense.

Thyroid peroxidase and thyroglobulin antibodies are positive for autoimmune thyroid disease (Hashimoto's). There is no cure for Hashimoto's which causes 90% of hypothyroidism. Levothyroxine treatment is for the low thyroid levels it causes. Many people have found that 100% gluten-free diet is helpful in reducing Hashi flares, symptoms and eventually antibodies.


You may also like...